Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2000, 6:41 PM EDT for Washington County, Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 6:41 PM EDT (22:41 UTC)
- Expired
- Sep 4, 2000, 7:00 PM EDT
- In force
- 19 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 042241 SVRMRX VAC191-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 641 PM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST VIRGINIA * UNTIL 700 PM EDT * AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF DAMASCUS...OR 13 MILES EAST OF ABINGDON...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAMASCUS AROUND 645 PM EDT KONNAROCK AROUND 650 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3680 8166 3674 8187 3662 8179 3661 8162
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:00 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 4, 4:00 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT MON SEP 4 2000 UPR TROF BUILDS THRU FA TONITE AND GRADUALLY SHIFTS BACK TO THE SW THRU 48 HRS AS UPR RIDGE HOLDS ITS GROUND ACROSS CENTRAL U.S. CD FNT DROPPING S THRU KY/NRN MID TN ATTM WITH CONVECTION FIRING IN MID STATE. NOT A GREAT DEAL OF CONVERGENCE WITH FNT TONITE BUT INSTABILITY SUFFICIENT FOR SOME TSRA/SHRA. USED 40-50% POPS FOR EVENT. MODEL FCST SOLUTIONS A BIT DIFFERENT THRU PD WITH AVN THE MOST ROBUST WITH CLOSING OFF UPR LOW FARTHEST N THRU TIME WITH HIGHEST MEAN RH AND LIFT OVR FA. NGM OFFERS A COMPROMISE SOLUTION WITH BEST CHC SHRA OVR SE TN AND MTN ZONES. DECIDED TO USE 30-40% POPS IN MTNS/SE TN WHERE E FLO WILL AID PRECIP FORMATION IN TERRAIN. USED SLGT CHC FOR CENTRAL VLY AS A SMALL THREAT FOR -SHRA EXISTS THRU 2ND PD. BKN-OVC SC WILL ACCOMPANY COOL AIRMASS WHICH INVADES THE REGION ON TUE. WENT WITH MORE OPTIMISTIC FORECAST FOR 4TH PD AS UPR LOW DRIFT FARTHER W. QUITE A BIT OF DIFFERENCE IN GUIDANCE TEMPS WITH POLAR AIRMASS DROPPING S AND WENT WITH A COMPROMISE SOLUTION BETWEEN FAN/FWC. FCSTID = 20 CHA 69 84 67 80 / 40 30 20 10 TYS 67 78 60 76 / 40 20 10 10 TRI 63 74 56 75 / 50 10 10 10 OQT 67 78 60 76 / 40 20 10 10 .MRX... NC...NONE. TN...NONE. VA...NONE.
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.